MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012278-30
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported the 4.0x30mm rx trek balloon dilatation catheter (bdc) was used in the pulmonary artery.The bdc was inflated and deflated two or three times to 6-8 atmospheres (atm) however after the last inflation, the balloon would not deflate.The physician decided to over inflate the balloon in order to rupture it.After the balloon burst, the bdc was being removed when resistance was met and the hypotube separated.A snare device was used to remove the separated portion of the device, resulting in a clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed medwatch report, return analysis noted an unknown whisper guide wire returned frozen in the guide wire lumen of the rx trek catheter.The polymer coating was noted to be damaged.Per the account, the polymer damage likely occurred during the attempt to remove the separated portion of the rx trek.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual inspection was performed on the returned device.The reported separation was confirmed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device, separation, foreign body removal, additional treatment and delay appear to be related to circumstances of the procedure.It was reported that the procedure was to treat a pulmonary artery.It should be noted he coronary dilatation catheters (cdc), trek rx and mini trek rx, global, information for use (ifu) states: the trek rx and mini trek rx coronary dilatation catheters are indicated for balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction and balloon dilatation of a stent after implantation (balloon models 2.00 mm ¿ 5.00 mm only).In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Device code 1494: incorrect anatomyh6: device code 1494 added.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8870490
Report Number2024168-2019-10645
Device Sequence Number1938437
Product Code LOX
UDI-Device Identifier08717648138744
UDI-Public08717648138744
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number1012278-30
Device Lot Number90429G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;